Ask an expert
Question

14 Jan 2008

Polycystic ovaries
Hi doc!
I've recently been diagnosed with PCOS, my gynae prescribed Glucophage before we even had my blood results! I took the medication but was constantly nauseous, so I stopped and so did the nausea! He also said that my period would be normal again when I started with the meds but when I did take them I didn't menstruate and now that I stopped I'm menstruating but it's irregular! Any advice? Do I change my gynae? At first I wanted to go to a female gynae but my general practitioner suggsted I go to my current gynae. WHAT DO I DO?
Answer 335 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Your periods would not normalise immediately. You should give it a few months.
Nausea is a common side effect with glucophage. It can be lessened if you take it with food. You could also start at a lower dose and build it up. Your doctor has not done anything wrong, so there is no reason to change.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9324 votes
No
67% - 18749 votes
Vote